Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Charleston, WV

May 11, 20156 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 11, 2015, 6:19 PM EDT for 6 counties in Ohio. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 6:19 PM EDT (22:19 UTC)
Expired
May 11, 2015, 7:15 PM EDT
In force
56 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Gallia County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 142 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:24 PM EDTHAIL 0.7Corning, OH
May 11, 7:00 PM EDTTSTM WND DMG4 Se Athens, OHDOH REPORTED TREES DOWN NEAR COUNTY ROAD 75 AND COUNTY ROAD 25.
May 11, 7:10 PM EDTTSTM WND DMG6 Nw Coolville, OHTICKET BOOTHS AT SKYLINE SPEEDWAY HAD AWNING RIPPED OFF.
May 11, 7:14 PM EDTTSTM WND DMG5 Wnw Coolville, OHMULTIPLE TREES DOWN REPORTED ALONG COUNTY ROAD 53.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS51 KRLX 112219
SVRRLX
OHC009-053-105-115-127-167-112315-
/O.NEW.KRLX.SV.W.0040.150511T2219Z-150511T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATHENS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...GLOUSTER...ATHENS...ALBANY...
  NORTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  NORTHWESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MCCONNELSVILLE...CHESTERHILL...
  EASTERN PERRY COUNTY IN SOUTHEAST OHIO...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...MARIETTA...BEVERLY...

* UNTIL 715 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 23 MILES NORTHWEST OF MCCONNELSVILLE TO 7 MILES WEST OF
  GLOUSTER TO 18 MILES SOUTHWEST OF ALBANY...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF ZANESVILLE TO NELSONVILLE TO 9
  MILES NORTH OF RIO GRANDE...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STROUD RUN STATE PARK...SALEM CENTER...HARRISONVILLE...HACKNEY...
  FLEMING...EAGLEPORT...DYESVILLE...DEXTER...DARWIN...CARPENTER...
  BURR OAK STATE PARK...BRISTOL...BARTLETT...VINTON...STOCKPORT...
  MALTA...MACKSBURG...LOWER SALEM...LOWELL...DEVOLA...TRIMBLE...THE
  PLAINS...JACKSONVILLE...CHAUNCEY...AMESVILLE...RENDVILLE AND
  CORNING.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 17 IN OHIO.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3991 8216 3983 8216 3982 8207 3978 8207
      3976 8165 3959 8158 3959 8149 3965 8147
      3960 8134 3961 8126 3948 8128 3890 8245
      3903 8236 3903 8232 3911 8232 3929 8220
      3963 8211 3979 8208 3982 8217 3992 8222
TIME...MOT...LOC 2219Z 237DEG 48KT 3991 8210 3954 8219
          3902 8235

$$

17
2 follow-up statements
268 
WWUS51 KRLX 112249
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
649 PM EDT MON MAY 11 2015

OHC053-112259-
/O.CAN.KRLX.SV.W.0040.000000T0000Z-150511T2315Z/
GALLIA OH-
649 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GALLIA COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3976 8165 3959 8158 3959 8149 3965 8147
      3961 8126 3948 8128 3901 8223 3903 8233
      3992 8222 3983 8216 3982 8207 3982 8217
TIME...MOT...LOC 2249Z 261DEG 31KT 3978 8186 3948 8191
          3901 8215

$$

OHC009-105-115-127-167-112315-
/O.CON.KRLX.SV.W.0040.000000T0000Z-150511T2315Z/
ATHENS OH-MEIGS OH-MORGAN OH-PERRY OH-WASHINGTON OH-
649 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WASHINGTON...EASTERN PERRY...MORGAN...NORTHWESTERN MEIGS AND
ATHENS COUNTIES...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAGLEPORT TO CHESTERHILL TO 6 MILES SOUTHEAST OF
DEXTER...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
MCCONNELSVILLE TO CHESTERHILL TO RUTLAND...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MALTA...DARWIN...STOCKPORT...BARTLETT...BRISTOL...HACKNEY...
BEVERLY...FLEMING...MARIETTA...MACKSBURG...LOWER SALEM...LOWELL AND
DEVOLA

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
1 AND 17 IN OHIO.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3976 8165 3959 8158 3959 8149 3965 8147
      3961 8126 3948 8128 3901 8223 3903 8233
      3992 8222 3983 8216 3982 8207 3982 8217
TIME...MOT...LOC 2249Z 261DEG 31KT 3978 8186 3948 8191
          3901 8215

$$

12
966 
WWUS51 KRLX 112315
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT MON MAY 11 2015

OHC009-105-115-127-167-112325-
/O.EXP.KRLX.SV.W.0040.000000T0000Z-150511T2315Z/
ATHENS OH-MEIGS OH-MORGAN OH-PERRY OH-WASHINGTON OH-
715 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON...EASTERN PERRY...
MORGAN...NORTHWESTERN MEIGS AND ATHENS COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.  ALSO...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN 
ISSUED FOR EASTERN WASHINGTON COUNTY IN OHIO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3976 8165 3959 8158 3959 8149 3965 8147
      3961 8126 3948 8128 3901 8223 3903 8233
      3992 8222 3983 8216 3982 8207 3982 8217
TIME...MOT...LOC 2315Z 261DEG 30KT 3982 8157 3952 8162
          3905 8186

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:13 PM EDT, 6 minutes earlier.

Area forecast discussion, May 11, 6:13 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT MON MAY 11 2015

.SYNOPSIS...
SEVERE STORMS POSSIBLE NORTHERN HALF OF THE AREA THRU THIS EVENING.
COLD FRONT CROSSES EARLY TUESDAY. HIGH PRESSURE BRINGS NEAR NORMAL
TEMPERATURES FOR MID WEEK. ANOTHER SYSTEM FOR FRIDAY INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
UPDATED POPS TO CATEGORICAL TO ACCOUNT FOR STRONG LINE OF STORMS
EVIDENT ON RADAR CRUISING EAST NORTHEAST MAINLY ACROSS THE
NORTHERN HALF OF THE AREA. IN ADDITION...HEADLINES FOR SEVERE
THUNDERSTORM WATCH WERE EXTENDED EAST.

PREVIOUS DISCUSSION BELOW...
MODELS PUSH A COLD FRONT ACROSS THE AREA TONIGHT...PRECEDED BY A
PREFRONTAL SURFACE TROUGH. THIS SURFACE TROUGH WILL BE THE MAIN
FOCUS FOR ORGANIZED CONVECTION WITH THIS SYSTEM...NOT MUCH
CONVECTION WITH THE FRONT ITSELF AS MUCH OF THE MOISTURE WILL BE
SWEPT OUT AHEAD OF IT. EVEN THOUGH MOST OF THE DYNAMICS WILL LIFT
NORTH AND WEST OF THE AREA...THERE WILL BE ENOUGH INSTABILITY AND
SHEAR FOR A FEW OF THE STORMS TO BE SEVERE IN THE WESTERN PORTION
OF THE AREA LATER THIS AFTERNOON AND EVENING ALONG AND AHEAD OF
THE SURFACE TROUGH. BEST POPS WILL BE IN THE NORTH AND WEST. ANY
SEVERITY WILL DECREASE THIS EVENING WITH LOSS OF HEATING. THE
FRONT ITSELF WILL BE ACROSS THE OHIO RIVER AROUND MIDNIGHT AND
EAST OF THE MOUNTAINS BEFORE DAWN TUESDAY. THUS...WILL END THE
POPS BY 12Z TUESDAY. GOOD COLD ADVECTION BEHIND THE FRONT WILL
KEEP CLOUDS INTO TUESDAY MORNING...BUT WILL BREAK UP FROM WEST TO
EAST TO ALLOW SUNSHINE MOST AREAS BY EARLY AFTERNOON. TEMPS WILL
BE MUCH COOLER WITH READINGS GETTING BACK TO NEAR TO SLIGHTLY
BELOW NORMAL.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
RATHER QUITE SHORT TERM PERIOD WITH HIGH PRESSURE PASSING TO THE
NORTH...AND AN UPPER RIDGE APPROACHING FROM THE WEST. EXPECT
TEMPERATURES AT TO JUST BELOW NORMAL TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...AND THEN WARMING UP AGAIN ON THURSDAY. CURRENT
GUIDANCE KEEPS US ABOVE FROST LEVELS...BUT MAY NEED TO WATCH FOR THE
POTENTIAL IN THE TYPICALLY COOLER LOW SPOTS. BLENDED IN THE MET FOR
LOWS...AND USED A CONSENSUS BLEND FOR HIGHS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
TRENDED TOWARD WPC GUIDANCE FOR THE LONG TERM...ALTHOUGH DID STAY A
BIT HIGHER ON POPS FOR THE WEEKEND. WHILE DETAILS ARE SOMEWHAT MUDDY
IN THE MODELS...BOTH GFS AND ECMWF SHOW A FRONTAL BOUNDARY WITH
PRECIP FRIDAY THROUGH THE WEEKEND. OVERALL PATTERN APPEARS TO BE A
DIRTY UPPER LEVEL RIDGE...WITH A SLOWLY MEANDERING OR STATIONARY
SURFACE BOUNDARY IN THE VICINITY.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
18Z MONDAY THRU 18Z TUESDAY...
A PREFRONTAL SURFACE TROUGH WILL MOVE EAST ACROSS THE AREA LATER
THIS AFTERNOON AND TONIGHT...FOLLOWED BY A COLD FRONT. WHILE EXACT
TIMING IS DIFFICULT AS THE FEATURES LOSE DEFINITION...BOTH FEATURES
WILL BE EAST OF THE AREA PRIOR TO 12Z TUESDAY. OTHER THAN A THIN
BAND OF SHOWERS AND STORMS ALONG THE PREFRONTAL SURFACE
TROUGH...MAINLY WIDELY SCATTERED TO SCATTERED CONVECTION WILL BE THE
RULE AHEAD OF THESE FEATURES...EXCEPT MORE NUMEROUS IN THE HIGHER
MOUNTAIN ELEVATIONS DURING MAX AFTERNOON HEATING. BUT STILL NOT
CONFIDENT TO GO PREVAILING THUNDER IN EKN AND BKW THIS AFTERNOON.

BEHIND THE FRONTAL BOUNDARY OVERNIGHT...MVFR CEILINGS WILL
OVERSPREAD THE AREA FROM WEST TO EAST. THESE WILL THEN BREAK UP
FROM WEST TO EAST TUESDAY MORNING AS DRIER AIR FILTERS IN.
HOWEVER...WINDS WILL BECOME GUSTY TO OVER 20 MPH FROM THE WEST BY
TUESDAY AFTERNOON.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF ANY ORGANIZED CONVECTION MAY VARY BY
2-3 HOURS...ALONG WITH ONSET OF MVFR CEILINGS TONIGHT BEHIND THE
FRONT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H

AFTER 00Z WEDNESDAY...
WIDESPREAD IFR CONDITIONS NOT EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...ARJ/JMV
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JMV
Hazardous weather outlook, May 11, 5:57 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT MON MAY 11 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-017-
122200-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-LINCOLN-PUTNAM-WIRT-
557 PM EDT MON MAY 11 2015

...SEVERE THUNDERSTORM WATCH 165 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ010-011-015-016-018>020-027>032-037>040-122200-
PLEASANTS-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
557 PM EDT MON MAY 11 2015

...SEVERE THUNDERSTORM WATCH 167 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-122200-
POCAHONTAS-RANDOLPH-
557 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>036-122200-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
557 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 11, 4:45 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             1 SSE FAIRPLAIN         38.74N  81.69W
05/11/2015  M0.70 INCH       JACKSON            WV   NWS EMPLOYEE

&&

EVENT NUMBER RLX1501315

MAC
Special weather statement, May 11, 4:48 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
448 PM EDT MON MAY 11 2015

WVZ008-016>019-112130-
CALHOUN WV-JACKSON WV-RITCHIE WV-ROANE WV-WIRT WV-
448 PM EDT MON MAY 11 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN RITCHIE...NORTHWESTERN
ROANE...WIRT...NORTHWESTERN CALHOUN AND EASTERN JACKSON COUNTIES IN
WEST VIRGINIA UNTIL 530 PM EDT...

AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
RIPLEY...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE.

THIS STORM WILL BE NEAR LEROY AROUND 500 PM...REEDY AROUND 510 PM...
LUCILLE AROUND 520 PM...PALESTINE AROUND 525 PM AND CHERRY AROUND 530
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3918 8127 3913 8112 3898 8107 3872 8162
      3880 8169

17
Local storm report, May 11, 5:19 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     LOUISA                  38.11N  82.60W
05/11/2015                   LAWRENCE           KY   911 CALL CENTER

            MULTIPLE TREES DOWN IN AND JUST TO THE NORTH OF LOUISA.
            EMERGENCY MANAGER REPORTED ROOF DAMAGE AS WELL. REPORTS
            OF STREET FLOODING AS WELL.

&&

EVENT NUMBER RLX1501316

MAC
Local storm report, May 11, 5:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
544 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             HARTS                   38.03N  82.13W
05/11/2015  E0.88 INCH       LINCOLN            WV   PUBLIC

&&

EVENT NUMBER RLX1501317

MAC
Local storm report, May 11, 5:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     4 S HURRICANE           38.38N  82.03W
05/11/2015                   PUTNAM             WV   NWS EMPLOYEE

            TREES SNAPPING IN THE WOODS

&&

EVENT NUMBER RLX1501318

WOLFE
Local storm report, May 11, 6:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND GST     N ELEANOR               38.54N  81.91W
05/11/2015  E50 MPH          PUTNAM             WV   NWS EMPLOYEE

            BRIEF GUSTY WINDS... DID NOT LAST LONG

&&

EVENT NUMBER RLX1501319

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:17 PM EDTSevere Thunderstorm WarningRLXLawrence40 min
May 11, 5:25 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Perry and 1 more65 min
May 11, 6:26 PM EDTSevere Thunderstorm WarningRLXMeigs34 min
May 11, 7:07 PM EDTSpecial Weather StatementRLXWashington38 min
May 11, 7:12 PM EDTSevere Thunderstorm WarningRLXWashington33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.